Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 34, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 9, 2013, 2:47 PM EDT for Charlotte County, Lee County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2013, 2:47 PM EDT (18:47 UTC)
- Expired
- Aug 9, 2013, 3:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Charlotte County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:42 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 10:42 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1042 AM EDT FRI AUG 9 2013 .UPDATE... CURRENT RADAR IMAGERY SHOWS VERY LIMITED SHOWER ACTIVITY AS THERE IS SOME DRIER AIR STILL IN PLACE FROM AN UPPER LEVEL LOW SPINNING OVER THE FLORIDA STRAITS. DEEP-LAYERED EASTERLY FLOW CONTINUES WITH THE RIDGE AXIS NORTH OF THE AREA...SO THE WEST COAST SEA BREEZE IS EXPECTED TO FORM AND THEN REMAIN VERY CLOSE TO THE COAST AGAIN THIS AFTERNOON. BASED ON THAT...HAVE ADJUSTED POPS TO SHOW HIGHER RAIN CHANCES ALONG THE COAST FROM AROUND TAMPA BAY SOUTHWARD BEGINNING SOMETIME AROUND 18Z WITH ACTIVITY ENDING A FEW HOURS AFTER SUNSET. OTHERWISE NO CHANGES TO THE ONGOING FORECAST. && .AVIATION... SCATTERED SHRA/TSRA EXPECTED TO DEVELOP AROUND 18Z WITH ACTIVITY CONTINUING INTO THE EVENING. WILL HANDLE WITH VCTS FOR NOW AND AMEND AS COVERAGE/TIMING BECOMES MORE CLEAR. SHOULD SEE SHRA/TSRA END BY 00Z SATURDAY...WITH VFR CONDITIONS THEN EXPECTED OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... TPA 89 76 91 77 / 60 40 40 20 FMY 90 75 93 76 / 70 40 40 20 GIF 92 74 94 75 / 50 30 30 10 SRQ 91 75 92 76 / 50 40 40 20 BKV 92 72 93 74 / 50 40 40 20 SPG 90 78 92 79 / 60 50 40 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE...05/CARLISLE AVIATION...21/JELSEMA
Hazardous weather outlook, Aug 9, 5:30 AM EDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 530 AM EDT FRI AUG 9 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-092200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 530 AM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN EAST TO SOUTHEAST FLOW COMBINED WITH AMPLE MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE INTERIOR DURING THE MIDDAY AND EARLY AFTERNOON HOURS THEN MOVING TOWARDS THE WEST COAST DURING THE MID TO LATE AFTERNOON INTO THE EVENING. THE GREATEST HAZARDS WILL BE LOCALLY HEAVY RAINFALL...GUSTY WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SUFFICIENT MOISTURE AND INSTABILITY WILL CONTINUE TO SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZE BOUNDARIES EACH DAY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINS...STRONG GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
In the hours before
Special weather statement, Aug 9, 2:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
238 PM EDT FRI AUG 9 2013
FLZ060-062-065-091945-
SARASOTA-CHARLOTTE-LEE-
238 PM EDT FRI AUG 9 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLOTTE...LEE
AND SOUTH CENTRAL SARASOTA COUNTIES FOR A LINE OF STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 345 PM EDT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
CAPE CORAL TO 6 MILES NORTHEAST OF BONITA SPRINGS...MOVING NORTH AT
15 MPH WILL AFFECT CAPTIVA. THESE STORMS WILL AFFECT FORT MYERS
BEACH...LOVERS KEY STATE PARK AND BONITA SPRINGS.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO
AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2632 8185 2647 8198 2641 8207 2647 8218
2667 8227 2677 8227 2692 8237 2694 8213
2692 8217 2678 8214 2676 8223 2672 8225
2671 8213 2668 8210 2680 8207 2694 8209
2697 8156 2642 8156 2641 8166 2631 8166
TIME...MOT...LOC 1838Z 162DEG 12KT 2659 8208 2643 8172Local storm report, Aug 9, 2:42 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
242 PM EDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM MARINE TSTM WIND 2 SW CAPE CORAL 26.55N 82.01W
08/09/2013 M55 MPH LEE FL MESONET
WIND GUST OF 48 KTS MEASURED AT THE CAPE HARBOUR MARINA.
&&
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:53 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Aug 9, 2:38 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 67 min |
| Aug 9, 4:11 PM EDT | Special Marine Warning | TBW | 49 min | |
| Aug 9, 4:30 PM EDT | Special Weather Statement | TBW | Sarasota | 30 min |
| Aug 9, 4:40 PM EDT | Special Weather Statement | TBW | Citrus | 50 min |
| Aug 9, 5:56 PM EDT | Special Weather Statement | TBW | Pinellas | 49 min |
| Aug 9, 6:02 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 43 min |
| Aug 9, 6:04 PM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 26 min |
| Aug 9, 6:25 PM EDT | Special Marine Warning | TBW | 65 min | |
| Aug 9, 6:27 PM EDT | Special Weather Statement | TBW | Pasco | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.